MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 350 CTS; COAGULATION ANALYZER, PRODUCT CODE: GKP

INSTRUMENTATION LABORATORY CO. ACL TOP 350 CTS; COAGULATION ANALYZER, PRODUCT CODE: GKP
Model Number 2800-65
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the investigation, instrumentation laboratory (il) reviewed the acl top family 50 series operator's manual.The investigation confirmed that there are appropriate instructions and cautions regarding the activities of a stuck or jammed cts piercer probe in the cap of a primary sample tube.Per the acl top family 50 series operator's manual; "warning piercing hazard: do not put hand inside instrument while sample arm is in motion.Caution biohazard: in the unlikely event that the cts piercer probe gets stuck or jammed in the cap of a primary sample tube, do not attempt to remove the cap.Call service for assistance.The cts piercer probe assembly is delicate, very sharp, and biohazardous.The removal of a stuck cap from the piercer probe could cause personal injury or damage to the instrument".The acl top 350 cts performed as intended with no malfunction and its labeling provides appropriate instructions and cautions to the user.Therefore, no remedial action is indicated.
 
Event or Problem Description
It was reported that an acl top 350 cts instrument operator received a scratch on the thumb of her gloved hand while troubleshooting to remove a stuck sample probe.A sample tube was loaded into an incorrect sample rack, thus resulting in the sample probe being stuck in the sample tube.The tech scratched her thumb on the reagent probe while attempting to remove the stuck sample probe.The staff member received a band aid and anti-virus/antibiotic treatment after reporting this incident.She also filed an incident report with the hospital.

Brand Name
ACL TOP 350 CTS
Common Device Name
COAGULATION ANALYZER, PRODUCT CODE: GKP
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
reba daoust
180 hartwell road
bedford, MA 01730
MDR Report Key15362713
Report Number1217183-2022-00004
Device Sequence Number5518280
Product Code GKP
UDI-Device Identifier08426950784081
UDI-Public08426950784081
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800-65
Device Catalogue Number00000280065
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale